Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 5, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at May 25, 2008, 2:33 PM CDT for Lake of the Woods County, Minnesota. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2008, 2:33 PM CDT (19:33 UTC)
- Expired
- May 25, 2008, 3:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
County Lake of the Woods County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 3:00 PM CDT | HAIL 0.25 | Oak Island, MN | REPORTED AT SPORTSMAN LODGE AND AT ANGLE INN LODGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 251934
SVRFGF
MNC077-252030-
/O.NEW.KFGF.SV.W.0005.080525T1933Z-080525T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
233 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL LAKE OF THE WOODS COUNTY IN NORTH CENTRAL
MINNESOTA...
* UNTIL 330 PM CDT
* AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM
WAS LOCATED 9 MILES SOUTH OF OAK ISLAND...OR 45 MILES NORTHEAST OF
ROSEAU...MOVING TO THE NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FLAG ISLAND AT 250 PM CDT...
OAK ISLAND AT 255 PM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4934 9486 4934 9483 4933 9481 4932 9480
4927 9481 4914 9477 4907 9488 4918 9510
4936 9491
TIME...MOT...LOC 1933Z 218DEG 21KT 4920 9490
$$
GODON3 follow-up statements
000
WWUS53 KFGF 251955
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
255 PM CDT SUN MAY 25 2008
MNC077-252030-
/O.CON.KFGF.SV.W.0005.000000T0000Z-080525T2030Z/
LAKE OF THE WOODS MN-
255 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTH CENTRAL LAKE OF THE WOODS COUNTY...
AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM
WAS LOCATED 10 MILES SOUTH OF OAK ISLAND...OR 47 MILES NORTHEAST OF
ROSEAU...MOVING TO THE NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE ABOUT...
6 MILES SOUTHEAST OF OAK ISLAND AND 8 MILES SOUTHEAST OF FLAG
ISLAND BY 310 PM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
NORTH CENTRAL MINNESOTA.
LAT...LON 4934 9486 4934 9483 4933 9481 4932 9480
4927 9481 4914 9477 4907 9488 4918 9510
4936 9491
TIME...MOT...LOC 1955Z 218DEG 21KT 4919 9483
$$
GODON000
WWUS53 KFGF 252013
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
312 PM CDT SUN MAY 25 2008
MNC077-252030-
/O.CON.KFGF.SV.W.0005.000000T0000Z-080525T2030Z/
LAKE OF THE WOODS MN-
312 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTH CENTRAL LAKE OF THE WOODS COUNTY...
AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM
WAS LOCATED 12 MILES SOUTH OF OAK ISLAND...OR 48 MILES NORTHEAST OF
ROSEAU...MOVING TO THE NORTHEAST AT 20 MPH. THIS STORM SHOULD MOVE
INTO SOUTHERN ONTARIO IN THE NEXT 5 TO 10 MINUTES.
* THE SEVERE THUNDERSTORM WILL BE ABOUT...
9 MILES SOUTHEAST OF OAK ISLAND BY 330 PM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
NORTH CENTRAL MINNESOTA.
LAT...LON 4934 9486 4934 9483 4933 9481 4932 9480
4927 9481 4914 9477 4907 9488 4918 9510
4936 9491
TIME...MOT...LOC 2012Z 217DEG 17KT 4915 9478
$$
GODON000
WWUS53 KFGF 252031
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
330 PM CDT SUN MAY 25 2008
MNC077-252040-
/O.EXP.KFGF.SV.W.0005.000000T0000Z-080525T2030Z/
LAKE OF THE WOODS MN-
330 PM CDT SUN MAY 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAKE OF THE
WOODS COUNTY HAS EXPIRED...
DOPPLER RADAR INDICATED THE STORM HAD MOVED OUT OF THE COUNTY...
SO THE WARNING WAS ALLOWED TO EXPIRE AT 330 PM CDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
NORTH CENTRAL MINNESOTA.
LAT...LON 4934 9486 4934 9483 4933 9481 4932 9480
4927 9481 4914 9477 4907 9488 4918 9510
4936 9491
TIME...MOT...LOC 2013Z 217DEG 17KT 4915 9478
$$
GODONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:17 AM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, May 25, 10:17 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 1017 AM CDT SUN MAY 25 2008 .DISCUSSION... MAIN FORECAST CHALLENGE CENTERS ON CONVECTIVE CHANCES THIS AFTERNOON ALONG AND AHEAD OF PREFRONTAL TROUGH WORKING EAST INTO MINNESOTA. 14Z MSAS SURFACE ANALYSIS DEPICTED LOW PRESSURE OVER NORTH CENTRAL NORTH DAKOTA WITH STRONGEST DOWNSTREAM PRESSURE FALLS OVER SOUTHERN MANITOBA/ONTARIO PROVINCE. LATEST WATER VAPOR IMAGERY SHOWED UPPER LEVEL 250MB JET OVER MINNESOTA LIFTING TO THE NORTHEAST. EXAM OF REGIONAL RADAR MOSAIC INDICATED MAIN BRUNT OF CONVECTION OCCURRING NORTH OF THE TWIN CITIES ATTM GFS/NAM ONCE AGAIN IN GENERAL AGREEMENT WITH TRACK OF SURFACE LOW AND ASSOCIATED TROUGH TO THE ARROWHEAD OF MINNESOTA BY 00Z. AS FOR INSTABILITY MODELS AGREE THAT SURFACE BASED CAPES WILL BE IN PLACE WITH VALUES AOA 1000 J/KG AHEAD OF BOUNDARY ACROSS MINNESOTA. ABOVE THINKING IS SUPPORTED BY 12Z ABR SOUNDING WHICH SHOWS GOOD MODERATE INSTABILITY PARAMETERS IN PLACE WITH LIS TO -7 AND SURFACE BASED CAPES TO 1200 J/KG. IN CONTRAST FURTHER NORTH AT INL SOUNDING WAS MUCH MORE STABLE. MODEL CONSENSUS DOES SUPPORT BEST INSTABILITY ACROSS EASTERN SOUTH DAKOTA THIS MORNING. BASED ON MODEL PLACEMENT OF SURFACE TROUGH THIS AFTERNOON COUPLED WITH PROJECTED INSTABILITY IN PLACE AHEAD OF FEATURE POINTS TO BEST CONVECTIVE THREAT WILL BE EAST OF THE VALLEY THIS AFTERNOON AND EARLY EVENING. WILL ADJUST POPS ACCORDINGLY. && .AVIATION... EXPECT MVFR CIGS IN THE TVF AND BJI TAF SITES TO SLOWLY LIFT BY LATE MORNING EARLY AFTERNOON ELSEWHERE VFR CONDITIONS WILL PREVAIL FOR THE REMAINDER OF TODAY. BEST CONVECTIVE THREAT WILL BE ACROSS BJI/TVF SITES DURING THE AFTERNOON/EARLY EVE. ACTIVE SOUTH TO SOUTHWEST WINDS CAN BE EXPECTED TODAY WITH GUSTS OVER 30 MPH AT TIMES. EXPECT WINDS TO VEER TO THE WEST NORTHWEST THIS EVENING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && PB
Hazardous weather outlook, May 25, 1:15 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 115 PM CDT SUN MAY 25 2008 NDZ006-007-014-015-024-026-028-029-038-049-052-054-261645- TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-BARNES- RANSOM-SARGENT-WESTERN WALSH COUNTY- 115 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-030-039-053- 261645- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-TRAILL-CASS-RICHLAND- 115 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS SOME POSSIBLY SEVERE WILL DEVELOP EAST OF A ROSEAU TO THIEF RIVER FALLS TO DETROIT LAKES TO FERGUS FALLS LINE THIS AFTERNOON. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THE STORMS SHOULD EXIT THE REGION BY 7PM CDT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. PB/DTR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:00 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Hubbard | 38 min |
| May 25, 3:34 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Hubbard | 56 min |
| May 25, 4:15 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 45 min |
| May 25, 4:20 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Hubbard | 40 min |
| May 25, 4:36 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 15 min |
| May 25, 6:02 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 28 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.